Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2007, 4:37 PM CDT for Avoyelles Parish, Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 4:37 PM CDT (21:37 UTC)
- Expired
- May 31, 2007, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Avoyelles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:55 PM CDT | HAIL 1 | Bunkie, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 312137
SVRLCH
LAC009-312200-
/O.NEW.KLCH.SV.W.0053.070531T2137Z-070531T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF BUNKIE...
* UNTIL 500 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUNKIE...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHWESTERN AVOYELLES PARISH AT 450 PM CDT
LAT...LON 3088 9210 3107 9213 3101 9221 3097 9219
3096 9228 3093 9225 3086 9222
$$
061 follow-up statement
000
WWUS54 KLCH 312205
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 PM CDT THU MAY 31 2007
LAC009-312213-
/O.EXP.KLCH.SV.W.0053.000000T0000Z-070531T2200Z/
AVOYELLES LA-
503 PM CDT THU MAY 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN AVOYELLES PARISH
EXPIRED AT 500 PM CDT...
THE THUNDERSTORM THAT WAS OVER THE CITY OF BUNKIE HAS MOVED WEST AND
WEAKENED. THE STORM IS NO LONGER SEVERE.
LAT...LON 3088 9210 3107 9213 3101 9221 3097 9219
3096 9228 3093 9225 3086 9222
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:54 PM CDT, 43 minutes earlier.
Area forecast discussion, May 31, 3:54 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 PM CDT THU MAY 31 2007 .SHORT/LONG TERM... STORMS DEVELOPING ALONG THE C-BRZ THIS AFTERNOON FROM CAMERON TO ST MARY PARISH...A LINE OF STORMS WAS ALSO DEVELOPING OVER SOUTH- CENTRAL LOUISIANA MARCHING BACK TO THE WEST. STORMS ARE GETTING ADDITIONAL SUPPORT FROM AN UPPER LEVEL LOW OVER THE NORTHWEST GULF REGION. STORM ACTIVITY IS EXPECTED TO TAPER-OFF AFTER SUNSET. AS WE REMAIN IN THE SUMMERTIME PATTERN TEMPERATURES WILL RANGE FROM THE UPPER 60S INLAND TO MID 70S AT THE COAST...WITH DAYTIME HIGHS IN THE MID TO UPPER 80S. AN AREA OF DISTURBED WEATHER IN THE GULF NEAR WESTERN CUBA IS EXPECTED TO MOVE NORTHWARD TOMORROW AND FINALLY TOWARDS THE FLORIDA PENINSULA ON SATURDAY. THIS IS EXPECTED TO LIMIT THE MOISTURE WHILE WEAK RIDGING WILL FURTHER SUPPRESS UPWARD DEVELOPMENT OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 86 68 88 / 10 20 10 10 KBPT 70 86 70 88 / 10 20 10 10 KAEX 67 87 67 89 / 20 20 10 10 KLFT 67 87 65 90 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, May 31, 4:36 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT THU MAY 31 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-011100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE ALEXANDRIA-TO-LAFAYETTE-TO-MORGAN CITY CORRIDOR. RAIN CHANCES DIMINISH THE FURTHER WEST YOU MOVE FROM THIS CORRIDOR. ALTHOUGH SOME STORMS MAY PRODUCE LOCALIZED FLOODING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 31, 2:18 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ABBEVILLE 29.97N 92.12W
05/31/2007 M0.75 INCH VERMILION LA CO-OP OBSERVER
&&
DMLLocal storm report, May 31, 2:38 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CREOLE 29.80N 93.11W
05/31/2007 M0.88 INCH CAMERON LA PUBLIC
REPORTED BY EMPLOYEE AT GENERAL MARINE.
&&
MOGGEDSpecial weather statement, May 31, 2:57 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 257 PM CDT THU MAY 31 2007 LAZ033-043>045-052>055-312200- ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...CROWLEY...LAFAYETTE... ST. MARTINVILLE...ABBEVILLE...NEW IBERIA...MORGAN CITY 257 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORMS TO AFFECT SOUTH CENTRAL LOUISIANA THIS AFTERNOON... AN INTENSE LINE OF THUNDERSTORMS IS MOVING WEST AT 20 MPH ACROSS THE ATCHAFALAYA BASIN TOWARD SOUTH CENTRAL LOUISIANA. IN THE MEANTIME...AN INTENSE LINE OF THUNDERSTORMS HAVE DEVELOPED ALONG A SEA BREEZE BOUNDARY JUST INLAND FROM THE VERMILION BAY MOVING NORTH AT 10 MPH. CONDITIONS WILL BE FAVORABLE ACROSS PORTIONS OF SOUTH CENTRAL LOUISIANA...WHERE THESE SYSTEMS COME TOGETHER...FOR VERY STRONG TO POSSIBLE SEVERE THUNDERSTORMS. THE MAIN CONCERNS WILL BE LARGE HAIL FROM NICKEL TO PENNY SIZE...STRONG WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. THESE RAINFALL RATES MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLY WARNINGS. RUA
Local storm report, May 31, 4:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 E WASHINGTON 30.62N 92.04W
05/31/2007 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:54 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 36 min |
| May 31, 2:35 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 40 min |
| May 31, 2:40 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 50 min |
| May 31, 2:57 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 63 min |
| May 31, 4:08 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 67 min |
| May 31, 4:54 PM CDT | Tornado Warning | LCH | Acadia | 51 min |
| May 31, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 54 min |
| May 31, 6:44 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.